Alert archive / West Virginia / Freeze Warnings in 2012

Freeze Warning 4, NWS Charleston, WV

April 10, 20124 states

NWS Charleston, WV issued this freeze warning at Apr 10, 2012, 4:09 AM EDT for 4 states. It took effect at Apr 11, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 4:09 AM EDT (08:09 UTC)
In effect from
Apr 11, 2012, 2:00 AM EDT
Expired
Apr 11, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3137 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS71 KRLX 100809
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
409 AM EDT TUE APR 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-101615-
/O.UPG.KRLX.FZ.A.0004.120411T0600Z-120411T1300Z/
/O.NEW.KRLX.FZ.W.0004.120411T0600Z-120411T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
409 AM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THE 
  COLDEST TEMPERATURES WILL BE RIGHT AROUND SUNRISE. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

26
5 follow-up statements
196 
WWUS71 KRLX 101540
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1140 AM EDT TUE APR 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-102345-
/O.CON.KRLX.FZ.W.0004.120411T0600Z-120411T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
1140 AM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE LOWER 30S...WITH LOCALIZED POCKETS OF
  UPPER 20S IN WIND SHELTERED VALLEYS.

* TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE COLDEST
  TEMPERATURES WILL BE RIGHT AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
948 
WWUS71 KRLX 101821
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT TUE APR 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-110230-
/O.NEW.KRLX.FZ.A.0005.120412T0600Z-120412T1300Z/
/O.CON.KRLX.FZ.W.0004.120411T0600Z-120411T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
221 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. ALSO...A FREEZE WATCH IS IN EFFECT WEDNESDAY
NIGHT THROUGH THURSDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WITH
  FREEZING TEMPERATURES LIKELY AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING.
  THE COLDEST TEMPERATURES WILL BE RIGHT AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
706 
WWUS71 KRLX 110001
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT TUE APR 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-110815-
/O.CON.KRLX.FZ.W.0004.120411T0600Z-120411T1300Z/
/O.CON.KRLX.FZ.A.0005.120412T0600Z-120412T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
801 PM EDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING...WITH 
  FREEZING TEMPERATURES LIKELY AGAIN WEDNESDAY NIGHT INTO 
  THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE RIGHT 
  AROUND SUNRISE. 

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
552 
WWUS71 KRLX 110749
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
349 AM EDT WED APR 11 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-111600-
/O.CON.KRLX.FZ.W.0004.000000T0000Z-120411T1300Z/
/O.CON.KRLX.FZ.A.0005.120412T0600Z-120412T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
349 AM EDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...EARLY WEDNESDAY MORNING...WITH FREEZING TEMPERATURES
  LIKELY AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. THE COLDEST
  TEMPERATURES WILL BE RIGHT AROUND SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

26
335 
WWUS71 KRLX 111245
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
845 AM EDT WED APR 11 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-112045-
/O.EXP.KRLX.FZ.W.0004.000000T0000Z-120411T1300Z/
/O.CON.KRLX.FZ.A.0005.120412T0600Z-120412T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE...
HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...
PHILIPPI...BELINGTON
845 AM EDT WED APR 11 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...FREEZING TEMPERATURES LIKELY AGAIN LATE TONIGHT INTO
  THURSDAY MORNING. THE COLDEST TEMPERATURES WILL BE RIGHT AROUND
  SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED OR 
  DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 10, 3:58 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 10, 3:58 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
358 AM EDT TUE APR 10 2012

.SYNOPSIS...
COLD UPPER TROUGH BRINGS LIGHT RAIN AND SNOW SHOWERS...MAINLY
NORTHERN MOUNTAINS...THROUGH WEDNESDAY. HIGH PRESSURE WEDNESDAY
NIGHT INTO FRIDAY BRINGS DRY WEATHER AND BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOSED UPPER LOW OVER EASTERN CANADA CREATING ALL KINDS OF WEATHER
ISSUES FOR THE CENTRAL APPALACHIANS AND MIDDLE OHIO VALLEY HERE IN
THE NEAR TERM FORECAST. WILL BE COLD AIR ADVECTING ALL DAY AND INTO
TONIGHT EVIDENCED BY FALLING 925MB AND 850MB TEMPERATURES...WHICH
WILL TRANSLATE INTO MAX TEMPERATURES TODAY OFF THE PACE BY A FEW
DEGREES. HAVE UNDERCUT THE GUIDANCE IN SOME CASES...AND FEEL 60F
WILL BE A STRETCH FOR THE MOST PART. DEWPOINTS STILL NOT ABLE TO
RECOVER WITH DRY AIR INFLUX CONTINUING IN THE NORTHWEST FLOW AT THE
SURFACE. STRONG DYNAMICS OFF THE SURFACE ONCE AGAIN EXPECTED TO MIX
DOWN TODAY...RESULTING IN STRONG GUSTS TO 30KTS DURING THE
AFTERNOON. ALL OF THIS COMES TOGETHER FOR ANOTHER ELEVATED FIRE
DANGER DAY. DID HAVE A FIRE WEATHER WATCH IN PLACE...BUT WILL FORGO
THIS BASED ON THE RELATIVE HUMIDITY VALUES...WHICH ARE NOW ABOVE 30
PERCENT WITH THE LOWER EXPECTED MAX TEMPERATURES TODAY.

A TROUGH AXIS ROTATING AROUND THE PARENT CLOSED LOW WILL SWING
THROUGH LATER TODAY AND TONIGHT...AND BRING ANOTHER BATCH OF
MOISTURE FROM AROUND 850MB TO 700MB. HAVE INCREASED THE POPS WITH
THIS FEATURE...MAINLY OVER THE NORTHEASTERN ZONES...AND WITH
TEMPERATURES EXPECTED TO DROP BELOW FREEZING AREA WIDE
TONIGHT...FIGURE SNOW SHOWERS ARE A GOOD BET. ACCUMULATIONS WILL BE
DIFFICULT...AND WILL KEEP THEM ABOVE 2500FT AT THIS POINT IN
TIME...ALTHOUGH SOME LOWER ELEVATIONS LOCATIONS MAY GET A COATING
OFF THE GROUND ON ELEVATED SURFACES. AN INCH ON THE HIGHER RIDGES BY
DAWN WEDNESDAY IS NOT AN UNREASONABLE FORECAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
MODELS ARE IN GENERALLY GOOD AGREEMENT THIS PERIOD.

AN UPPER LEVEL TROUGH...COMBINED WITH COLD NORTHERLY FLOW AROUND
CANADIAN HIGH PRESSURE CENTERED OVER THE UPPER MIDWEST...WILL BRING
WELL BELOW NORMAL TEMPERATURES WEDNESDAY. DUE TO CONTINUING DRY AIR
IN THE LOWER LEVELS...THE ACCOMPANYING RAIN AND SNOW SHOWERS WILL BE
LIGHT AND MAINLY CONFINED TO THE NORTHERN MOUNTAINS...WITH POSSIBLY
AN INCH OF SNOW IN THE HIGHEST ELEVATIONS. OTHERWISE...THERE WILL BE
QUITE A BIT OF CLOUD COVER IN THE COLD ADVECTION...SO THE LOWER END
OF TEMP GUIDANCE FROM THE MET LOOKS BETTER.

THE DRY CANADIAN HIGH PRESSURE AND UPPER LEVEL RIDGING WILL SETTLE
OVER THE OHIO VALLEY WEDNESDAY NIGHT THRU THURSDAY NIGHT...AND WITH
MAINLY CLEAR SKIES AND DIMINISHING WINDS...FROST/FREEZE IS AGAIN A
POSSIBILITY BOTH NIGHTS. DESPITE A SLOW WARMING TREND BY DAY...LOOK
FOR BELOW NORMAL TEMPERATURES TO CONTINUE THRU FRIDAY.

BY FRIDAY NIGHT...SURFACE HIGH PRESSURE SHIFTS EAST AND INCREASING
SOUTHERLY FLOW INTO THE WEEKEND WILL BRING A WARMING TREND AND MORE
MOISTURE...BUT ANY RAIN FROM AN APPROACHING LOW PRESSURE SYSTEM WILL
WAIT FOR THE WEEKEND.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
LOW PRESSURE WILL APPROACH THE AREA THIS WEEKEND...WITH INCREASING
SHOWER CHANCES.

EVEN WITH INCREASING MOISTURE AND WARMER TEMPS SUNDAY/MONDAY...MODELS
DO NOT GENERATE MUCH IN THE WAY OF INSTABILITY.  HAVE ADDED SOME
LOW TSTM CHANCES SUNDAY AND MONDAY AFTERNOON.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR DOMINANT THROUGH THE PERIOD...BUT WILL BRING IN SOME MVFR
CEILINGS LATE...AFTER 00Z WEDNESDAY...FOR CKB AND EKN. UPPER LEVEL
LOW BRINGS ANOTHER TROUGH AXIS THROUGH...AND THUS THE LOWER
CEILINGS. POPS INCREASE IN THE NORTHEAST MOUNTAINS TUESDAY NIGHT
AS WELL...AND COULD SEE SOME LIGHT SNOW IN THOSE HIGHER
ELEVATIONS.

OTHERWISE...THE WIND REMAINS THE MAIN PROBLEM. WEST TO NORTHWEST
GUSTS WILL PEAK OUT AT 20KTS TO 30KTS DURING THE MAIN HEATING HOURS
OF THE AFTERNOON WITH EFFICIENT MIXING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: NONE.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    TUE 04/10/12
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z WEDNESDAY...
IFR POSSIBLE OVER NORTHERN AND CENTRAL WV MOUNTAINS TUESDAY NIGHT
INTO EARLY WEDNESDAY IN OCCASIONAL SNOW SHOWERS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR WVZ005>011-
     013>020-024>037-039-040.
OH...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR OHZ066-067-
     075-076-083>087.
KY...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR KYZ101>103-
     105.
VA...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR VAZ003-004.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Apr 10, 3:30 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT TUE APR 10 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>037-039-040-110730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-UPSHUR-BARBOUR-
330 AM EDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FREEZE WARNING EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ038-046-047-110730-
WEBSTER-POCAHONTAS-RANDOLPH-
330 AM EDT TUE APR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:21 PM EDTFreeze WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more24 hr
Apr 9, 10:01 PM EDTFire Weather WatchRLXBoone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more6 hr
Apr 10, 11:33 AM EDTRed Flag WarningRLXBarbour, Boone, Braxton, Cabell, Clay, Kanawha and 9 more8 hr

Nearby

Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Kentucky, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.